Nonlinear saturation of toroidal alfvén eigenmodes

F. Zonca, F. Romanelli, G. Vlad, C. Kar

Research output: Contribution to journalArticle

43 Citations (Scopus)

Abstract

The saturation of toroidal Alfvén eigenmodes (TAE) due to the effect of magnetohydrodynamic (MHD) nonlinearities is analyzed. The saturation level scales as (aR0)52 (the ratio of the minor to the major radius of the torus), and for typical values of the inverse aspect ratio ε=aR0, it is comparable with that predicted when the saturation mechanism is due to a nonlinear reduction in the energetic particle drive. The MHD saturation mechanism is thus expected to be potentially relevant to the nonlinear TAE dynamics. © 1995 The American Physical Society.
Original languageEnglish
Pages (from-to)698 - 701
Number of pages4
JournalPhysical Review Letters
Volume74
Issue number5
DOIs
Publication statusPublished - 1995
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this